| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of February 7, 2000

    Question:   I was recently diagnosed as having arterial spasms. I believe the medical term was prinzmetal. My primary symptoms are shortness of breath and sometimes mild chest discomfort. Initially, I was medicated with a nitroglycerin patch, but I could not tolerate it. I am currently on Imdur and Trizac. I am doing much better, but am still having difficulty keeping up my daily routine as pastor of a church. I am 63 and had quadruple bypass surgery four year ago. Could you please give me some information?    Dr. Ganiats' Answer


    Question:   I have been experiencing episodes of vertigo. It is worst when I lie down or get up. Sudden head movements, looking over my shoulder or up at the ceiling can also bring it on. Movements to the right seem worse. I have had no accidents or blows to the head. I have no other symptoms other than slight itchiness in my ears. My doctor is treating me for an inner ear infection with tetracycline and meclizine for the dizziness. My blood pressure is good, as is my heart rate. Is there a possibility this symptom could be indicative of something else?    Dr. Ganiats' Answer


    Question:   I moved into a basement apartment. The air circulation is poor, there is an extremely small window and the landlord has not fixed it so I can't open it. Is this bad for my health? Do you think plants would help air quality, and would a warm paint color help?    Dr. Ganiats' Answer


    Question:   My son had a bad bang on his head while being looked after by his baby sitter when he was ten months old. He was not unconcious, but seemed a little sleepy. An X-Ray showed a small linear fracture on his scull. His CT appeared normal. He did not suffer from any other complications afterwards. He is now 14 months old and a happy healthy boy, but I am very much concerned about future consequences. Can you help me with worries?    Dr. Ganiats' Answer


    Question:   What are the risks of administering cox-2 inhibitors to cardiac patients?    Dr. Ganiats' Answer